Symptoms of Estrogen Dominance after cycling for 2+ mos. straight

by Caterina
(Hawaii)

Hello Wray,

I decided to take 125mg. of progesterone straight with no breaks for 2-3 months to achieve well being after my 3rd miscarriage at the end of May of this year. I did start to feel more like myself except around when I would be ovulating or right before my period and after around cycle day 4-7? I would feel some tiredness and dizziness, my two main concerns, but I keep taking that same amount through it all. I'm now wondering if I should have taken more through those times. So I'm continuing in to what would be my third month on this regimen but I notice an increase in tension headaches after my period which is unusual. I take Ibuprofen and a little coffee to get them to stop. I'm not a coffee drinker and know that coffee is estrogenic, but this seems to work wonders. I started to think that maybe I need to lower the progesterone a little to 100mg. because of the increase in headaches. I do so and after two days I started to bleed. I think lowering it may have caused this early period at only day 17 of this third cycle.

So I decide to go with it and resume my cycle since I've been feeling so good these last few months of continuous use. However, I'm on cycle day 5 with vertigo and miserable. I had started with some symptoms on day 3! What should I do? Do I go on another 2-3 mos. of continuous use? I'm worried about doing that since it stops my ovaries from producing hormones, which is my diagnoses two years ago. My ovaries don't produce enough progesterone in the luteal phase. What's worse is on my Infertility cycle day 3 testing, my estrogen was 155!. I wish now I would have had them test my prog. too, but even if it was in a normal range, I'm guessing the ratio would still be bad. So this would explain why on day 4 of this current cycle I'm having vertigo.

I'm taking 6000iu a day of vitamin D, and a great multi-vitamin. You suggested in another answer that taking Calcium d-glucarate for lowering excess estrogen. Should I try that? Also, for the last year and a half, I only eat gluten free, organic chicken & grass fed beef, as much organic and non GMO veggies and items as possible, R/O water, and absolutly no zenoestrogen chemicals are going on my body! I've cut out so much possible estrogen and yet I still stuggle with estrogen dominance. What more can I do? Please advise, Thanks

Comments for Symptoms of Estrogen Dominance after cycling for 2+ mos. straight

Click here to add your own comments

Nov 09, 2012
Don´t forget exercise
by: Anonymous

One of the best homone control you can do is daily exercise.

Nov 09, 2012
Symptoms of Estrogen Dominance after cycling for 2+ mos. straight
by: Wray

Hi Caterina I suggest you go up to 400mg/day progesterone. The 125mg/day you are using is not helping you. You've been using this amount for about 6 months now. It also appears you are not getting the surge of progesterone prior to ovulation. Unless this happens, there's nothing to counter the oestrogen which also surges. Hence the adverse symptoms you're getting. There's info about this on the Pregnancy page I gave you previously. I also said in a previous reply that oestrogen begins rising round about day 4. Progesterone is excellent for Migraines or headaches. Rub some of the cream all over your neck, under your ears, and your face if no makeup. Do this as many times a day as needed. Dropping from 125mg/day to 100mg/day could cause you to bleed, unless you reduced slowly over a number of days. I feel the least of your concerns is stopping your ovaries from ovulating. It's essential to stop your adverse symptoms. Both testosterone and oestrogen will continue to be made, albeit in lower amounts, which is what you need. High oestrogen, testosterone, LH and FSH all stop ovulation. So you need to reduce the level of these to correct any imbalance. I'm not sure what you mean by your 'infertility' cycle? I also don't know if you had a saliva or blood test done. Or if the '155' was measured in pg/ml or pmol/L, so I can't comment on whether it's high or not. Progesterone should only be tested ±7 days after ovulation or before bleeding, i.e. mid-luteal phase. Pleased you're taking so much vitamin D that is good news. You could try the Ca-D glucarate, but feel you need more progesterone. This will lower your testosterone and oestrogen at the same time. Take care Wray

Nov 10, 2012
Symptoms of Estrogen Dominance
by: Caterina

Thanks Wray for you advise. The blood test I took was called a Cycle day 3 test. Blood was drawn on the third day of my first cycle after my miscarriage in May. It's an infertility type of blood work for repeat miscarriages. I was also tested for thyroid levels and other things. I'm not sure what the measurements of the blood were measured by. I was given a bunch of numbers over the phone and thought that sounded high. All the tests were normal.When would I start the 400mg. and do I stay on a high dose like that for another 2-3 months? Or do I take that amount and gradually lower it to a comfortable dose over 2-3 months? I'd like to get pregnant again, so when would I be able to try? Also, what brand of iodine would you recommend for topical supplementation?

Thanks so much!

Nov 10, 2012
Symptoms of Estrogen Dominance
by: Wray

Hi Caterina It's as I thought, testing on day three is pointless. Even if they had tested for progesterone it would have been low, I wonder what they were looking for! Tests should be done while pregnant. Testing for oestrogen after a miscarriage is pointless too, of course it will be present. Unless you had ovarian failure, we always make it in our ovaries until Menopause. Pity you don't know what your results were measured in. We do have a page on Hormone Testing you could look through. I'm taking a guess here, as previously you didn't say they were blood tests, plus you live in the States, where they generally measure in pg/ml. So the range for oestradiol is 30 - 400 pg/ml, which means yours lies within the normal range. But where's the progesterone, the most vital hormone for pregnancy, plus you say you don't produce enough in your luteal phase, most extraordinary they didn't check it. I'm a bit confused now. Because I gather you've stopped the progesterone, because of the bleeding, but it also seems you might have started it again? You ask when to start the higher amount. If you're not feeling too good, then as soon as you wish. If you wanted to follow your cycle, you could wait till ovulation. And I would try it for at least 2 months, then the third month you could begin reducing slowly over the month, then stop when you bleed. I would hope by then you've topped up the progesterone enough, suppressed the excess oestrogen, so stopping won't cause adverse symptoms. It's impossible to tell of course until tried. Alternatively, as I know you want to fall pregnant, you could follow your cycle, providing your symptoms aren't too bad and you can put up with them. i.e. only use the progesterone from ovulation, or just prior to it. And then use the 400mg/day during your luteal phase, stopping after the 14 days. But in case you have fallen pregnant, please read that page on pregnancy again. As it explains how to use it. I use Lugol's iodine tincture, it's the original brand and very good. I've just found I'm deficient again, and I'm now taking it, as applying it it was disappearing within hours! Even painting the whole of my inner arm, elbow down, it did look odd too, difficult to hide! Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...